Winter Weather, Windsor
- When
- February 14, 6:00 AM EST to 6:00 PM EST
- Where
- Windsor forecast zone
- Property damage
- $20,000
- Reported by
- NEWSPAPER
A storm system moved from the Great Lakes region early Wednesday, February 14th into the Gulf of Maine late Wednesday night (2/14/01) and early Thursday (2/15/01). Light snow quickly changed to freezing rain and eventually just rain later in the day and evening.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system moved from the Great Lakes region early Wednesday, February 14th into the Gulf of Maine late Wednesday night (2/14/01) and early Thursday (2/15/01). Light snow quickly changed to freezing rain and eventually just rain later in the day and evening. A number of minor accidents were reported with the slippery roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 14, 3:54 AM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 354 AM EST WED FEB 14 2001 TRICKY FCST TODAY WTH PRECIP TYPES...HERES WHAT I CAME UP WITH. MDLS A LITTLE FURTHER N WTH SURFACE SYSTEM TONIGHT...WTH LOW TRACKING A LTL FURTHER N UP IN CANADA. WNDS SE OVR FA ALREADY...AND WAA PATTERN AT LO LVLS WL SET UP DURING DAY. BIG QUESTION IS AMT OF WARMING IN LO LVLS TO CREATE RAIN/SLEET/FRZG RAIN. ALL THE MDL SNDGS THAT I CAN LOOK AT FCST A LAYER OF 1 TO 3 DEG ABV FRZG IN RUTLAND/WINDSOR CNTIES...WHICH WOULD FAVOR SLEET FORMATION RATHER THAN COMPLETE MELTING FOR FZRA. FURTHER N...NO WRMG SEEN ON SNDGS...AND ONLY INDICATOR OF A CHANGE OVR IS THE WARM SFC TEMPS FCST BY MOS. MY THINKING IS THAT IF/WHEN SFC TEMPS WARM INTO MID TO UPR 30S TO MELT SNOW INTO RAIN...AND IF PRECIP CAN KEEP GOING (SEE BLO) SFC WILL BE TOO WARM FOR RAIN TO RE-FREEZE ON CONTACT. NRN GREEN MTN/NE KINGDOM ZONES I KEPT ALL SNOW. SFC WM AIR NEVER MADE IT IN LAST WK WHEN WE HIT 40S HERE...SO I DONT SEE HOW IT CAN DO IT THIS TIME. BOTTOM LINE...I KEPT FREEZING RAIN OUT OF FCST...WTH SLEET IN MY SRN VT ZONES...ALL SNOW NE VT...AND PSBL MIX WTH RAIN EVERYWHERE ELSE. SEEMS TO MESH WTH NEIGHBORING FCSTS. NOW FOR PRECIP TIMING. EXPECT ANY PRECIP TDA TO BE LIGHT. LTL IF ANY HELP WTH DYNAMICS ALOFT...SO ALL LIFT DUE TO LOW LVL WARM AIR ADVECTION. EXPECT PRECIP TO BE MID MORNING OR SO WTH WARM FNT PASSAGE...THEN A LULL WHILE WE WAIT IN THE WARM SECTOR...IF YOU CAN CALL IT THAT...TIL THE CDFNT APPROACHES AFT 00Z. BY THEN WELL COOL BACK DOWN FOR ALL SNOW...WTH BEST CHCS FOR SNOW AND ACCUMULATIONS AS CDFNT PASSES...AND A FEW HRS BEHIND IT. WENT FOR 1 TO 4 MAX FOR TOTAL SNO ACCUMULATIONS BY THU MORNING. ALL MDLS SHOWG DEFINITE PRECIP MAXIMA RELATIVE TO SFC LOW AND FNT... WTH MINIMUM OVER THE FA. ONE MAX IS UP N WTH SFC LO...THE OTR FURTHER S WHERE A WAVE DVLPS ALONG FNT. ALL MDLS SHOW THIS...BUT ETA/NGM A LTL FURTHER N WTH IT THAN AVN. THIS SHOWS UP SOMEWHAT IN IR PIX... WTH ENHANCED CLDS MOVG N OF ST LAWRENCE VALLEY...AND ACRS SRN PA. NY/VT IS IN BETWEEN WITH FEWER CLDS. THU DCRSG CLDS WTH A FEW LINGERING SNO SHWRS IN THE MORNING AS SOME HIGH RH AIR AT 8H LINGERS. WEST WND WL PROVIDE SOME UPSLOPE SW ACTIVITY. FRIDAY STILL ON TRACK FOR FA TO BE STRADDLED BY NRN AND SRN STREAMS...WTH STG SFC LO MOVG BY TO S AND TAKING ALL THE MSTR WTH IT. WORK ZONES AVBL IN ALBWRKCWF. .BTV...NONE. HANSON
NYZ026>031-034-035-VTZ001>012-141517- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 430 AM EST WED FEB 14 2001 ...A WINTRY MIX OF PRECIPITATION WILL SPREAD ACROSS VERMONT AND NORTHERN NEW YORK TODAY... LIGHT SNOW WILL DEVELOP ACROSS NORTHERN NEW YORK THIS MORNING AND SLOWLY SPREAD ACROSS VERMONT. AS DAYTIME TEMPERATURES CLIMB ABOVE FREEZING...THE SNOW WILL MIX WITH WITH RAIN...WITH SOME SLEET ADDED TO THE MIX IN SOUTHERN VERMONT. COLDER TEMPERATURES IN NORTHEAST VERMONT WILL KEEP PRECIPITATION IN THE FORM OF SNOW. THERE SHOULD BE A LULL IN THE PRECIPITATION TODAY...WHICH WILL KEEP AMOUNTS LIGHT. ANY SNOW ACCUMULATIONS WILL BE AN INCH OR LESS. HOWEVER ROADS WILL BECOME SLIPPERY...SO BE ALERT. THE PRECIPITATION WILL BECOME STEADIER THIS EVENING...AND CHANGE BACK TO SNOW BEFORE TAPERING OFF TO SNOW SHOWERS LATE TONIGHT. TOTAL SNOWFALL ACCUMULATIONS TONIGHT WILL BE 1 TO 2 INCHES IN THE CHAMPLAIN VALLEY...TO AS MUCH AS 4 INCHES IN NORTHEAST VERMONT. AREAS THAT EXPERIENCE THE LIGHT SNOW OR MIXED PRECIPITATION CAN EXPECT TRAVEL TO BECOME HAZARDOUS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER FORECASTS ON THIS UPCOMING WINTERY WEATHER. HANSON
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2001Every state in 2001This day in weather historyWarnings in Vermont, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233842.